Alert archive / Indiana / Small Craft Advisories in 2011

Small Craft Advisory 15, NWS Northern Indiana

March 3, 2011

NWS Northern Indiana issued this small craft advisory at Mar 3, 2011, 10:28 AM EST. It took effect at Mar 3, 2011, 11:00 AM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 3, 2011, 10:28 AM EST (15:28 UTC)
In effect from
Mar 3, 2011, 11:00 AM EST
Expired
Mar 3, 2011, 10:00 PM EST
In force
11 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

395 
WHUS73 KIWX 031528
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1028 AM EST THU MAR 3 2011

LMZ043-046-032330-
/O.NEW.KIWX.SC.Y.0015.110303T1600Z-110304T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1028 AM EST THU MAR 3 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS
EVENING. 

* WINDS: SOUTHWEST WINDS OF 15 TO 20 KNOTS WITH A FEW GUSTS TO 25
  KNOTS...WILL CONTINUE INTO THIS AFTERNOON. THE GUSTS WILL
  SUBSIDE THIS EVENING.

* WAVES: 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
3 follow-up statements
915 
WHUS73 KIWX 032030
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
330 PM EST THU MAR 3 2011

LMZ043-046-040300-
/O.CON.KIWX.SC.Y.0015.000000T0000Z-110304T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
330 PM EST THU MAR 3 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING. 

* WINDS: SOUTHEAST WINDS OF 15 TO 20 KNOTS WITH A FEW GUSTS TO 25
  KNOTS...WILL SUBSIDE THIS EVENING. 

* WAVES: 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
491 
WHUS73 KIWX 032246
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
546 PM EST THU MAR 3 2011

LMZ043-046-040300-
/O.CON.KIWX.SC.Y.0015.000000T0000Z-110304T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
546 PM EST THU MAR 3 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING. 

* WINDS: SOUTHEAST WINDS OF 15 TO 25 KNOTS...WILL SUBSIDE THIS
  EVENING.

* WAVES: 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
231 
WHUS73 KIWX 040308
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1008 PM EST THU MAR 3 2011

LMZ043-046-040415-
/O.EXP.KIWX.SC.Y.0015.000000T0000Z-110304T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1008 PM EST THU MAR 3 2011

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT.
 
WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA.

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Mar 3, 4:20 AM EST, 6 hours 8 minutes earlier.

Area forecast discussion, Mar 3, 4:20 AM EST, 6 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
420 AM EST THU MAR 3 2011

.SHORT TERM...
SFC RIDGE OVR THE SRN LAKES THIS MORNING WILL RAPIDLY SHIFT EWD IN
RESPONSE TO SIG SW TROUGH COMING ONSHORE OVR THE NWPAC COAST THIS
MORNING W/FAIRLY STG RTN FLW DVLPG BY AFTN. BUMPED TEMPS A BIT
HIGHER ESP SW GIVEN DEGREE OF LL WAA AND ESP IN LIGHT OF YDA/S COLD
BIASED BUST.

00Z GUIDANCE TRENDS A TAD SLWR W/NEWD BULGE OF GREATER MSTR FLUX
TONIGHT AND KNOCKED EVENING POPS LWR. OTHERWISE STILL QUITE A BIT OF
UNCERTAINTY ON HOW WRN TROUGH EJECTS OUT W/A GENERAL PIECEMEAL
EJECTION STILL FVRD ALTHOUGH LTL MODEL CONSENSUS IMPLIED AS EVIDENT
IN TRACK/INTENSITY SPREAD OF LEAD SFC WAVE FRI NIGHT AND SECONDARY SFC
WAVE SAT NIGHT. REGARDLESS PROXIMITY OF SFC FNTL ZONE AND DEGREE OF
MSTR TRANSPORT FRI-SAT WARRANTS AN EVEN HIGHER BUMP IN POPS. HEAVY
RAIN THREAT ON THE OTHER HAND LOOKS TO FOCUS ONCE AGAIN ACRS SE HALF
OF THE CWA PARTICULARLY LT FRI NIGHT AND SAT TIMED W/GREATER
ASCENT/LL MSTR FLUX ON NOSE OF LLJ NEWD OF LEAD SFC WAVE LIFTING
OVERHEAD SAT AFTN. SREF/GEFS COLLOCATION OF HEAVIEST QPF AXIS NR 1.5
IN LENDS SIG CONFIDENCE IN DELINEATING ANOTHER AREAL FLOOD WATCH FOR
FRI NIGHT AND SAT SE HALF. POTENTIAL IS HIGH FOR AN EXPANDED/GREATER
FLOOD RISK IN THOSE AREAS OUTSIDE EXISTING MODERATE RIVER FLOODING
AS ANTECEDENT CONDS ARE RIPE FOR SIG ADDNL FLOODING.

&&

.LONG TERM...

SATURDAY NIGHT THROUGH WEDNESDAY

ACTIVE PAC FLOW WILL CONTINUE THROUGH THE PERIOD. LOW MID LEVEL
HEIGHTS OVER THE NORTHWEST PAC WILL CONTINUE TO SUPPORT THE EJECTION
OF NUMEROUS IMPULSES INTO THE CONUS. PROGRESSIVE FLOW WILL BE THE
NORM WITH ANOTHER POTENT DISTURBANCE EXPECTED INTO THE REGION EARLY
NEXT WEEK. FRI-SAT SYSTEM WILL GIVE WAY TO WEAK GENERAL RIDGING
THROUGH MONDAY...WITH ANOTHER STRONG SYSTEM EXPECTED INTO THE REGION
BY LATE TUES. FORECAST MODELS CONTINUE TO WAVER ON THE EXIT SPEED OF
THE SYSTEM AT THE START OF THE PERIOD...WITH EXCELLENT CONSENSUS AND
CONTINUITY PER THE LATE PERIOD SYSTEM. PREFERENCE REMAINS WITH A
PROGRESSIVE BIAS THROUGH THE PERIOD...A SOLUTION WHICH LINES UP BEST
WITH THE 00Z GFS ATTM. FORECAST CHANCES WERE SMALL...WITH TRENDS
CONTINUED IN POP AND WX GRIDS.

CONTINUED WITH 50 POP MENTION SAT NIGHT...RAISING TO LIKELY IN THE
EAST GIVEN CONTINUED SIGNALS FOR LINGERING LARGE SCALE ASCENT AND
THE POTENTIAL FOR AN EXTENDED DEFORMATION ZONE OVER THE AREA. SOME
SNOW ACCUMS WILL BE POSSIBLE GIVEN COOLING LL PROFILES IN THE
PERIOD.

SUN-WED...RIDGING IS EXPECTED SUN-MON BEFORE ANOTHER STAUNCH IMPULSE
PUSHES INTO THE REGION LATE TUES INTO WED. MODERATING AIRMASS WITH
LITTLE TO NO SNOW PACK EXPECTED WILL SUPPORT DEEPER MIXING
HEIGHTS...AND HAVE BIASED TEMPS UP SOME...GIVEN CONCERNS THAT
FORECAST MODELS ARE TOO COLD. INCREASED POPS TUES NIGHT AND WED
GIVEN CONTINUED STRONG MODEL/ENSEMBLE SUPPORT FOR ANOTHER STAUNCH
SYSTEM INTO THE REGION. GOMEX WILL HAVE BEEN SHUT DOWN PER THIS
WEEKEND/S SYSTEM...WITH RECOVERY LIMITATIONS LIKELY. THUS...HEAVY
RAIN CONCERNS REMAIN LOW ATTM. DID ADD A SLIGHT THUNDER MENTION
GIVEN THE LIKELY ADVECTION OF AN EML OVER THE REGION IN THE PRESENCE
OF A STOUT LLJ. THERMAL FIELDS WILL RECOVERY QUITE
EXTENSIVELY...WITH TEMPS LIKELY TO SOAR INTO THE 50S BY WED. HAVE
CONTINUED WARMING TREND.

&&

.AVIATION...
VFR CONDS THROUGH MOST OF THE PD AS SFC RIDGE SHIFTS EWD AND
INITIALLY VRY DRY AIRMASS BEGINS TO MOISTEN UP TONIGHT. FLIGHT
CONDS ARE XPCD TO RAPIDLY GO DOWNHILL FRI MORNING IN RESPONSE TO
VEERING/INTENSIFYING LLJ AND RAPID NEWD MSTR FLUX OUT OF THE SRN
PLAINS.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLOOD WATCH FROM FRIDAY EVENING THROUGH SATURDAY EVENING FOR
     INZ009-018-022>027-032>034.
MI...NONE.

OH...FLOOD WATCH FROM FRIDAY EVENING THROUGH SATURDAY EVENING FOR
     OHZ001-002-004-005-015-016-024-025.
LM...NONE.

&&

SHORT TERM...T
LONG TERM...JC
AVIATION...T
Hazardous weather outlook, Mar 3, 4:19 AM EST, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
419 AM EST THU MAR 3 2011

INZ003>008-012>017-020-MIZ077>081-040930-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-WHITE-BERRIEN-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...KNOX...NORTH JUDSON...WINAMAC...
FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...MONTICELLO...
BROOKSTON...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN...
DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...COLDWATER...
HILLSDALE
419 AM EST THU MAR 3 2011 /319 AM CST THU MAR 3 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HEAVY RAINFALL IS POSSIBLE FRIDAY NIGHT INTO SATURDAY...LEADING
TO AN INCREASED RISK FOR FLOODING ON SOME RIVERS.

A THUNDERSTORM WILL BE POSSIBLE FRIDAY NIGHT AND AGAIN NEXT
TUESDAY NIGHT INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ009-018-022>027-032>034-OHZ001-002-004-005-015-016-024-025-040930-
DE KALB-ALLEN IN-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-
BLACKFORD-JAY-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-
VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...AUBURN...GARRETT...FORT WAYNE...
LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...
BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY...
MONTPELIER...PORTLAND...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...
NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...
DELPHOS...LIMA
419 AM EST THU MAR 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND
NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

MANY RIVERS IN THE AREA REMAIN IN FLOOD. PLEASE REFER TO THE
LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR ADDITIONAL DETAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FLOODING WILL LIKELY PERSIST ON SOME RIVERS IN THE AREA THIS WEEK.
PLEASE REFER TO THE LATEST RIVER STATEMENTS FOR ADDITIONAL DETAIL.

HEAVY RAINFALL WILL BE POSSIBLE FRIDAY NIGHT INTO
SATURDAY...LEADING TO AN INCREASED RISK FOR ADDITIONAL FLOODING.
A FLOOD WATCH HAS BEEN ISSUED.

A THUNDERSTORM WILL BE POSSIBLE FRIDAY NIGHT AND AGAIN NEXT
TUESDAY NIGHT INTO WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-040930-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
419 AM EST THU MAR 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HAZARDOUS SMALL CRAFT CONDITIONS ARE EXPECTED THIS WEEKEND.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...
OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

JC

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 4:41 AM ESTFlood WatchIWXAdams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more58 hr

Nearby

Small Craft Advisories in Indiana, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.